Massachusetts, 2010Strong Wind in Massachusetts, April 29, 2010
April 29, 2010 · NWS BOX · 13 events in 12 counties and zones
Low pressure over the Canadian Maritimes produced winds gusts of 40 to 50 mph throughout southern New England, resulting in scattered wind damage.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- $193,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure over the Canadian Maritimes produced winds gusts of 40 to 50 mph throughout southern New England, resulting in scattered wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 29, 9:16 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 29, 9:16 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1016 AM EDT THU APR 29 2010
.SYNOPSIS...
A STATIONARY LOW PRESSURE ACROSS THE CANADIAN MARITIMES TODAY...WILL
WEAKEN EAST OF NEWFOUNDLAND LATE FRIDAY. HIGH PRESSURE WILL BUILD
OFF THE SOUTHEAST U.S. COAST FRIDAY THROUGH THIS WEEKEND...BRINGING
INCREASINGLY WARM CONDITIONS TO SOUTHERN NEW ENGLAND. A COLD FRONT
WILL SLOWLY PUSH ACROSS THE REGION MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CLOSED LOW ALOFT AND ASSOCIATED SHORTWAVE AND COLD POOL ARE MOVING
FROM CANADA INTO NORTHERN NEW ENGLAND. SATELLITE FEATURES WERE
DISPLACED WEST OF THE FORECAST CENTER POSITION OVERNIGHT BUT SEEM TO
BE LINING UP BETTER THIS MORNING. THE BULK OF THE SYSTEM FEATURES
SHIFT SOUTHEAST OVER THE GULF OF MAINE THIS AFTERNOON. BUT THE
POTENTIAL REMAINS FOR COOLING ALOFT BY UP TO 4C WITH THE RESULTING
DESTABILIZATION OF AIRMASS. THE BEST CHANCE FOR THIS WILL BE FROM THE
MERRIMACK VALLEY THROUGH EASTERN MASSACHUSETTS...LEAST CHANCE WOULD
BE IN THE CT VALLEY AND WESTERN SLOPES.
MOISTURE IS MARGINAL FOR SHOWERS/POTENTIAL TSTMS...WILL GO WITH
SLIGHT CHANCE POPS FOR MAINLY SHOWERS AT THIS TIME. FREEZING LEVEL IS
AT 3000-4000 FEET...CAN/T RULE OUT BRIEF FROZEN PCPN WITH ANY
SHOWERS.
WIND FORECASTS UP THROUGH 850 MB SHOW DRY ADIABATIC LAPSE RATES AND
WINDS 35 TO ALMOST 40 KNOTS IN THE MIXED LAYER. GUST POTENTIAL SHOULD
BE AROUND 35 KNOTS.
MOST DEWPOINTS ARE IN THE UPPER TEENS AND 20S. WITH THIS AIRMASS THAT
MEANS LOW MINIMUM RH VALUES...IN THE 20S. PLEASE REFER TO THE FIRE
WEATHER SECTION BELOW FOR MORE DETAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
WINDS QUICKLY DIMINISH THIS EVENING...WITH MAINLY CLEAR SKIES.
TEMPERATURES SHOULD FALL BACK INTO THE UPPER 20S TO MID 30S AWAY FROM
THE URBAN CENTERS AND IMMEDIATE COAST. A FROST ADVISORY MAY BE NEEDED
TONIGHT WHERE THE GROWING SEASON HAS STARTED. WILL LET THE NEXT SHIFT
TAKE A CLOSER LOOK AS THE LOW LEVELS MAY BE TOO DRY FOR FROST
FORMATION.
HIGH PRESSURE ARRIVES FRIDAY...ALONG WITH THE START OF A SIGNIFICANT
WARM-UP WITH ABOVE NORMAL TEMPERATURES INTO THE 60S AND LOWER 70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODEL SUITE STILL HAVING ISSUES IN RESOLVING THE
DEVELOPING LONG WAVE TROUGH ACROSS THE EASTERN PACIFIC INTO THE WEST
COAST INTO EARLY NEXT WEEK...WHICH HAS INFLUENCE WITH THE RIDGING
BUILDING ACROSS THE EASTERN U.S. HAVE SEEN RATHER WIDE DIFFERENCES
IN INDIVIDUAL MODEL SOLUTIONS ESPECIALLY BEYOND SUNDAY...MAINLY
PERTAINING TO THE BREAKING DOWN OF THE RIDGE WHICH WILL ALLOW A COLD
FRONTAL PASSAGE...WHICH LOOKS LIKE IT WILL OCCUR SOMETIME MONDAY.
ONLY RELATIVELY CONSISTENT MODEL HAS BEEN THE ECMWF...BUT EVEN THIS
ONE STARTING TO SHOW SOME TIMING ISSUES BEYOND MONDAY. HAVE LOW
CONFIDENCE WITH THE FORECAST BEYOND MONDAY DUE TO THESE TIMING
PROBLEMS.
FRIDAY NIGHT-SUNDAY...MODELS CONTINUE TO BUILD THE EAST COAST
RIDGE...BRINGING WARM TEMPERATURES ESPECIALLY FOR THIS WEEKEND. HIGH
PRES CRESTS ACROSS THE REGION ON SATURDAY...SO EXPECT MAINLY CLEAR
SKIES. EXPECT SEA BREEZES TO DEVELOP WITH LIGHT PRESSURE GRADIENT
ALONG THE COAST. HOWEVER...LOCATIONS AWAY FROM THE SHORE WILL SEE
TEMPS RISE TO THE LOWER-MID 80S AS 850 HPA TEMPS RISE TO AROUND
+16C. COULD ALSO SEE SOME DIURNAL CLOUDS DEVELOP MAINLY ACROSS N
MA/S NH. MODELS ARE SHOWING SOME INSTABILITY...WITH SURFACE BASED
LI/S DOWN TO -1 AND SOME CAPE AROUND 400 J/KG SATURDAY AFTERNOON.
HAVE CARRIED SLIGHT CHANCE POPS AFTER 18Z SATURDAY INTO EARLY
SATURDAY EVENING...AND HAVE MENTIONED POTENTIAL OF THUNDER. ONLY 20
PCT POPS AT THIS POINT THOUGH. RATHER UNCERTAIN WHETHER THERE WILL
BE ENOUGH LIFT TO GET ANY CONVECTION GOING.
ON SUNDAY...COLD FRONT STARTS TO APPROACH FROM THE NW. WILL REMAIN
MILD...BUT MORE CLOUDINESS ESPECIALLY ACROSS INTERIOR LOCATIONS WILL
HOLD TEMPS BACK A FEW DEGREES FROM SATURDAYS HIGHS. H85 TEMPS COULD
REACH +18C ACROSS N CT/W MA SUNDAY AFTERNOON. WITH ADDED LIFT AND
MORE INSTABILITY WORKING INTO THE REGION AHEAD OF THE FRONT...
APPEARS WILL SEE A BETTER SHOT OF SHOWERS/TSTMS SUNDAY AFTERNOON AND
EVENING. HAVE CARRIED CHANCE POPS ACROSS MOST OF THE REGION...EXCEPT
SE MA...WITH THE BEST SHOT FROM N CENTRAL CT THROUGH CENTRAL-W MA
INTO S NH. MODELS DROP THE SURFACE BASED LI/S TO -1 TO -2 WITH CAPE
VALUES UP TO 500-700 J/KG BY SUNDAY EVENING ACROSS WESTERN AREAS
DURING THE AFTERNOON AND EARLY SUNDAY NIGHT. EXPECTING HIGHS AROUND
80 OR INTO THE LOWER 80S WELL INLAND...WITH 70S AND EVEN SOME
MID-UPPER 60S ALONG THE S COAST.
MONDAY...LEANED TOWARD THE MORE CONSISTENT ECMWF FOR TIMING THE
FRONT MOVING ACROSS THE REGION DURING MONDAY. THIS MODEL TENDS TO
DRY THE FRONT AS IT PUSHES THROUGH...SO ONLY CARRIED SLIGHT CHANCE
POPS FOR THE DAY. EXPECTING TEMPS TO BE ABOUT 10 DEGREES COOLER THAN
SUNDAY WITH READINGS MAINLY IN THE 70S...EXCEPT 60S ALONG THE S
COAST AND HIGHER TERRAIN. NEW 00Z EC CAME IN...AND NOTING THAT THIS
MODEL NOW TRYING TO HANG UP THE FRONT OFF THE S COAST MONDAY NIGHT
AS THE SURFACE RIDGE TRIES TO HANG TOUGH OFF THE SE U.S. COAST. THIS
MAY COMPLICATE CLEARING CONDITIONS ESPECIALLY ACROSS SOUTHERN RI/SE
MA.
TUESDAY-WEDNESDAY...LOW CONFIDENCE WITH THIS PORTION OF THE
FORECAST...ESPECIALLY WITH TIMING OF A POSSIBLE SURFACE WAVE THAT
COULD MOVE ALONG THE STALLED FRONT S OF NEW ENGLAND ON WEDNESDAY IF
ONE BELIEVES THE 12Z ECMWF. HOWEVER...THE 00Z ECMWF DOES PUSH THE
FRONT FURTHER S...WHICH MEANS A BETTER SHOT OF DRY CONDITIONS ON
WEDNESDAY. FOR NOW...SHOULD SEE A DRY DAY ON TUESDAY. HAVE CARRIED
CHANCE SHOWERS ON WEDNESDAY. AT THIS POINT...WILL SEE COOLER
CONDITIONS ON BOTH TUESDAY AND WEDNESDAY WITH HIGHS MAINLY IN THE
60S.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
TODAY...HIGH CONFIDENCE FOR VFR CONDITIONS. STRONG NORTHWEST WIND
GUSTS DEVELOPING BY EARLY AFTERNOON. LOW PROBABILITY FOR ISOLATED
THUNDERSTORMS BETWEEN 18Z-22Z ACROSS EASTERN MA AND SOUTHERN NH.
THURSDAY NIGHT...HIGH CONFIDENCE VFR. DIMINISHING WINDS.
FRIDAY...HIGH CONFIDENCE VFR.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT...HIGH CONFIDENCE OF VFR CONDITIONS.
SATURDAY...MODERATE TO HIGH CONFIDENCE OF VFR CIGS. APPROACHING COLD
FRONT MAY BRING WIDELY SCATTERED SHOWERS/TSTMS MAINLY N OF THE MASS
PIKE FROM AROUND MIDDAY INTO THE EVENING. POTENTIAL AFTERNOON SEA
BREEZE AT BOSTON.
SUNDAY...VFR CIGS. OCCASIONAL MVFR VSBYS IN SCATTERED SHOWERS.
COULD SEE LOCAL TSTMS FROM MIDDAY THROUGH EARLY SUNDAY NIGHT.
MONDAY...MODERATE CONFIDENCE OF VFR CIGS. COULD SEE A WIDELY SCT
SHOWER AS FRONT PUSHES ACROSS THE REGION. WINDS SHIFT TO W-NW WITH
GUSTS FROM 25 TO 30 KNOTS.
&&
.MARINE...
WINDS CONTINUE TO DIMINISH THIS MORNING ACROSS THE COASTAL WATERS...
BUT THAT WILL NOT LAST FOR LONG PAST DAYBREAK. ANOTHER SURGE OF
STRONG NORTHWEST WINDS WILL DEVELOP LATE THIS MORNING INTO THIS
EVENING. STRONGEST WINDS EXPECTED TO BE ACROSS THE EASTERN OUTER
WATERS JUST E OF BOSTON HARBOR...AND HAVE POSTED A GALE WARNING
THERE. LOWER PROBABILITY FOR GALE FORCE GUSTS EAST OF CAPE COD...AS
WELL AS FOR A SHORTER PERIOD OF TIME. HAVE A SMALL CRAFT FOR ALL
OTHER WATERS LATER TODAY FOR NOW...BUT WILL NEED TO KEEP AN EYE ON
CONDITIONS EAST OF CAPE COD FOR A POSSIBLE UPGRADE TO A GALE WARNING.
WINDS DIMINISH THIS EVENING...AND ESPECIALLY AFTER MIDNIGHT TONIGHT.
RELATIVELY LIGHT WINDS EXPECTED FRIDAY AS HIGH PRESSURE ARRIVES FROM
THE WEST.
SEAS BUILD QUICKLY THIS AFTERNOON DUE TO WIND SURGE...BUT SUBSIDE
JUST AS QUICKLY THIS EVENING. ACROSS THE OUTER COASTAL WATERS...THIS
IS LIKELY TO TAKE A BIT LONGER...POSSIBLY INTO FRIDAY MORNING.
OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...
FRIDAY NIGHT-SATURDAY...W WINDS UP TO 15 KT EARLY FRIDAY NIGHT
DIMINISH AND BACK TO SOUTHERLY SATURDAY. SEAS ON THE SOUTHERN OUTER
WATERS MAY BE AROUND 5 FT FRIDAY EVENING...THEN WILL SUBSIDE.
SATURDAY...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. MAY
HAVE VISIBILITY RESTRICTIONS /1-3 MILES/ IN PATCHY FOG.
SUNDAY...SW WINDS INCREASE...APPROACHING SMALL CRAFT CRITERIA MAINLY
ON THE SOUTHERN OUTER WATERS. SEAS AROUND 5 FT. WNA WAVEWATCH MODEL
CONTINUES ITS HIGH BIAS ON SW FLOW...REDUCED BY 1 FOOT.
MONDAY...WINDS SHIFT TO W AND MAY GUST CLOSE TO SMALL CRAFT
CRITERIA. SEAS CONTINUE AT AROUND 5 FT ON THE OUTER WATERS.
&&
.FIRE WEATHER...
CONDITIONS WILL APPROACH RED FLAG CRITERIA TODAY. MINIMUM RH WILL
DROP TO 20 TO 30 PERCENT AND WIND GUSTS WILL APPROACH 35 MPH. SOME
UNCERTAINTY WITH HOW FAVORABLE CONDITIONS GIVEN RECENT RAINFALL. BUT
AFTER COORDINATION WITH VARIOUS FIRE WEATHER OFFICIALS...A RED FLAG
WARNING HAS BEEN ISSUED FOR HARTFORD...TOLLAND AND WINDHAM COUNTIES
IN CONNECTICUT. NO HEADLINES FOR MA/RI OR SOUTHERN NH.
JUST AS DRY FRIDAY...BUT WINDS ARE NOT EXPECTED TO BE AS STRONG.
COULD STILL NEED ANOTHER RED FLAG WARNING.
&&
.CLIMATE...
SOUTHERN NEW ENGLAND LONG-TERM 100 YEAR CLIMATE SITES ARE PROJECTING
TO FINISH APRIL IN THE TOP 3 WARMEST. APRIL WILL ALSO BE TOP 6 DRIEST
AT ORH AND BDL.
CONFIDENCE IN TOP 5 WARMEST IS CATEGORICAL FOR ALL OF SNE.
AVG TEMP RAINFALL DEPARTURE THRU 4/27
BOS +5.4 1.52 INCH BELOW
BDL +6.6 2.17 INCH BELOW
PVD +6.0 1.60 INCH BELOW
ORH +7.2 2.19 INCH BELOW
BOS 53.2 EXPECTING FINAL TO BE NEAR 52.7 2ND WARMEST ON RECORD
BDL 54.9 EXPECTING FINAL TO BE NEAR 54.5 WARMEST ON RECORD
PVD 54.1 EXPECTING FINAL TO BE NEAR 53.5 2ND WARMEST ON RECORD
ORH 51.6 EXPECTING FINAL TO BE NEAR 50.9 THIRD WARMEST ON RECORD
THE PROJECTIONS USING WEDNESDAYS 5PM CLIMATE MAX/MIN AND CHECKING
THE UPCOMING PROJECTIONS FOR THU-FRI APRIL 29-30...INCLUDING THE BIG
RETURN WARMUP ON THE 30TH.
THE FOLLOWING IS AVG TEMP HISTORY FOR APRIL
BOS
1. 55.1 1976
2. 52.5 1945
3. 51.8 1921
4. 51.7 1981
5. 51.6 1941
BDL
1. 53.6 1921
2. 53.3 1991 AND 1976
3. 53.2 1945
4. 52.7 1941
5. 52.4 1968
PVD
1. 54.5 1945
2. 52.6 1976 AND 1941
3. 51.9 1951
4. 51.8 1991
5. 51.4 2008 1994 1981
ORH
1. 51.5 1910
2. 51.3 1941 AND 1915
3. 50.7 1945
4. 50.1 1921
5. 49.7 1942
NO FURTHER UPDATES OF THIS SECTION ARE PLANNED BEFORE THE FINAL APRIL
MONTHLY CLIMATE SUMMARIES POST THIS WEEKEND.
RAINFALL...
BDL THRU 4/28 1.30.
BDL IS PROJECTING 5TH DRIEST...PREVIOUS 5TH DRIEST WAS 1.38 IN 1966.
DRIEST APRIL 0.65 IN 1942.
ORH THRU 4/28 1.37.
ORH IS PROJECTING 6TH DRIEST...PREVIOUS 6TH DRIEST WAS 1.5 IN 1915
DRIEST APRIL 0.75 IN 2001.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ230>232.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
ANZ233>236.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ237.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 9 PM EDT THIS EVENING
FOR ANZ250-251.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ256.
&&
SYNOPSIS...BELK/EVT
NEAR TERM...WTB
SHORT TERM...BELK
LONG TERM...EVT
AVIATION...BELK/EVT
MARINE...BELK/EVT
FIRE WEATHER...
CLIMATE...Hazardous weather outlook, Apr 29, 3:42 AM EST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
442 AM EDT THU APR 29 2010
MAZ002>024-026-NHZ011-012-015-RIZ001>008-300845-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
442 AM EDT THU APR 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF MASSACHUSETTS EXCEPT
BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A MODERATE PROBABILITY FOR A WIND ADVISORY LATER TODAY.
CURRENT THINKING IS WIND GUST SPEEDS WILL REMAIN JUST BELOW THE
THRESHOLD FOR AN ADVISORY. IF TEMPERATURES GET WARMER THAN CURRENTLY
FORECAST...THE NEED FOR A WIND ADVISORY WILL BE MUCH MORE LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY DUE TO STRONG WIND
GUSTS.
CTZ002>004-300845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
442 AM EDT THU APR 29 2010
...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
RED FLAG WARNING.
THERE IS A MODERATE PROBABILITY FOR A WIND ADVISORY LATER TODAY AS
WELL. CURRENT THINKING IS WIND GUST SPEEDS WILL REMAIN JUST BELOW
THE THRESHOLD FOR AN ADVISORY. IF TEMPERATURES GET WARMER THAN
CURRENTLY FORECAST...THE NEED FOR A WIND ADVISORY WILL BE MUCH MORE
LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY DUE TO STRONG WIND
GUSTS.
ANZ230>237-254>256-300845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
442 AM EDT THU APR 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF THE MASSACHUSETTS
COASTAL WATERS EXCEPT THE OUTER WATERS EAST OF BOSTON HARBOR AND
RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ250-251-300845-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
442 AM EDT THU APR 29 2010
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OUTER MASSACHUSETTS COASTAL
WATERS EAST OF BOSTON HARBOR.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Strong Wind, Eastern Norfolk
- When
- April 29, 12:09 PM EST to 2:38 PM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Trees and wires were downed by strong winds on North Main Street in Cohasset. Winds gusted as high as 47 mph in Braintree and 55 mph at the Blue Hill Observatory in Milton.
Strong Wind, Southeast Middlesex
- When
- April 29, 12:13 PM EST to 2:40 PM EST
- Where
- Southeast Middlesex forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Injuries
- 3 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
A 9-year old boy in Belmont was injured when he was struck by a falling tree on Shaw Road. Two others were hospitalized in Melrose after a falling tree struck their vehicle while travelling down Horace Mann Road. Strong winds brought down three trees in Cambridge, where a peak gust of 45 mph was reported.
Strong Wind, Eastern Essex
- When
- April 29, 12:20 PM EST to 3:52 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Injuries
- 0 direct, 1 indirect
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
In Salem, strong winds brought down a tree and wires in on Preston Road, and a large limb and wires were downed on Raymond Street. One small tree fell onto a car. Large limbs were brought down in Peabody and Danvers. In Saugus, a tree downed on Main Street resulted in an indirect injury when a woman struck the tree with her vehicle.
Strong Wind, Eastern Hampshire
- When
- April 29, 12:20 PM EST
- Where
- Eastern Hampshire forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Strong winds brought down telephone poles and wires near the intersection of Conz Road and Wilson Avenue in Northampton.
Strong Wind, Western Middlesex
- When
- April 29, 12:32 PM EST to 3:05 PM EST
- Where
- Western Middlesex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
A large tree fell onto wires in Dracut on Lakeview Avenue. Wires were downed on Chelmsford and Cornell Streets in Lowell, and on East Main Street in Hopkinton.
Strong Wind, Southern Bristol
- When
- April 29, 12:41 PM EST to 12:48 PM EST
- Where
- Southern Bristol forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
Strong winds brought down a large limb on Francis Street in Fairhaven which damaged a vehicle. A measured gust to 52 mph was reported.
Strong Wind, Eastern Hampden
- When
- April 29, 1:00 PM EST to 4:56 PM EST
- Where
- Eastern Hampden forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
A tree was downed by strong winds on College Highway in Southwick. Power lines were brought down on Grandville Road. In Springfield, wires were downed on Bradley Road.
Strong Wind, Suffolk
- When
- April 29, 1:43 PM EST
- Where
- Suffolk forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
Strong winds brought down a small tree in Boston, which blocked Harvard Street.
Strong Wind, Eastern Plymouth
- When
- April 29, 2:38 PM EST
- Where
- Eastern Plymouth forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
Trees and wires were downed by strong winds on Cordwainer Drive in Norwell.
Strong Wind, Western Plymouth
- When
- April 29, 2:52 PM EST
- Where
- Western Plymouth forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
Strong winds brought down a 16-inch diameter tree on Chestnut Street in Middleborough.
Strong Wind, Eastern Hampden
- When
- April 29, 3:00 PM EST to 4:56 PM EST
- Where
- Eastern Hampden forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Strong winds brought down trees on Bradley and Wilbraham Roads in Springfield. Wires were also downed on Bradley Road.
Strong Wind, Barnstable
- When
- April 29, 3:13 PM EST
- Where
- Barnstable forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
Strong winds downed a tree onto power lines on Scraggy Neck Road in Bourne.
Strong Wind, Northern Bristol
- When
- April 29, 3:55 PM EST
- Where
- Northern Bristol forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $12,000
- Reported by
- NWS Employee
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
Strong winds brought down an 18-inch diamater pine tree onto Slater Street in Attleborough. Power lines were also brought down.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, April 29, 20101 death · 1 event
- Tornado and Hail in Nebraska, April 29, 2010$650,000 · EF1 · 19 events
- Hail and Damaging Winds in Kansas, April 29 to 30, 2010$297,000 · 2 in hail · 40 events
- Strong Wind in Connecticut, April 29, 2010$250,000 · 1 event
- Hail and Damaging Winds in Iowa, April 29, 2010$79,000 · 1.75 in hail · 20 events
- Strong Wind in Connecticut, April 29, 2010$120,000 · 2 events
- Strong Wind in Illinois, April 29, 2010$68,000 · 6 events
- High Wind and Strong Wind in New Mexico, April 29, 2010$44,000 · 86 kt wind · 15 events
- Strong Wind in Rhode Island, April 29, 2010$60,000 · 2 events
- High Wind in Illinois, April 29, 2010$30,000 · 55 kt wind · 4 events
- Tornado and Hail in Kansas, April 29, 2010EF0 · 26 events
- High Wind in New Mexico, April 29, 2010$30,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224959, 224938, 224946, 224949, 224939, 224950, 224953, 224956, 224958, 224960, 224962, 224963, 224964.